Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Cause and treatmant for upper respiratory tract infection

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
I am 61 years old.. I had a cold about 6 weeks ago.. it always seems to settle in my chest. I went to a pulminary Dr. had a check up and a breathing test. He told me my lungs were doing ok.. it was viral and he upped my inhalers. I got over it. Now about 8 days ago I caught another cold from my daughter.. It started out with a cough, sore throat, and went it my chest. My dr. put me on doxcycline mono, mega dose..1x a day... I feel so tired, weak, especially when I get up in the morning. When I take decongestants I get this funky feeling, I am tired, but wired, like excitiility thats how I feel but I M NOT taking any decongestants. I wake up wired, dry mouth, awful taste in my mouth.. I have alot of mucuos going down the back of my throat.. And some wheezing and coughin... Is this symptoms of whats going around???
Posted Sat, 22 Mar 2014 in Lung and Chest disorders
Answered by Dr. Vidya KR 3 hours later
Brief Answer: Montelukast,PPI,antiemetic,gargle,steam. Detailed Answer: Hi, Thanks for using HCM. I went through the query and understood your concern. Your symptoms suggest that you are suffering from upper respiratory tract infection and hence your doctor has put you on antibiotic. The awful taste in mouth with a lot of mucous going down the back of my throat is due to post nasal discharge. Some wheezing and coughing is due to the current infection and also bronchial response to current reaction. Since you have history of asthma as well as GERD, I suggest you to take drugs like omeprazole or pantoprazole (Proton pump inhibitor-PPI) with anti emetic like domperidone which will prevent gastric reflux and may help in preventing the symptoms along with montelukast (Singulair) to prevent the inflammatory signs of current infection as well as due to asthma. Continue inhaler and antibiotic. You are required to do betadine gargle thrice a day(before bed, early in morning and in evening hour) along with steam inhalation. Drink plenty of water and regular breathing exercises. Don't use any antihistamine drug which may aggravate your symptoms. Hope this information helps you. Feel free to ask further related query and I will be glad to answer them.. Wish you a good health and faster recovery. Regards
Above answer was peer-reviewed by
Follow-up: Cause and treatmant for upper respiratory tract infection 37 minutes later
this anxious/weak feeling is the infection... it seems since I started the doxcycline mono I have felt this way... can a antibiotic do this to you... I seem to have reactions to cipro, penicillin and sulfa.. just curious
Answered by Dr. Vidya KR 25 hours later
Brief Answer: Yes. Have plenty of fluid, fruits and vegetables Detailed Answer: Hi, Thanks for follow up. Yes the antibiotic can cause weak feeling. Even during recovery phase from any infection due to our body response to the treatment and also against bacteria and other toxins released from bacteria you may feel weak. So for now have plenty of fluids with nutritious diet (More of fruits and vegetables) This will help you. Hope this helps you. Fell free to ask if any further query. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor